Isoniazid associated psychosis: case series from a tertiary care centreJournal: Open Journal of Psychiatry & Allied Sciences (Vol.9, No. 2)
Publication Date: 2018-07-19
Authors : Hemendra Singh Gayathri Devi HJ Mamatha Chabaria Kartik Shekar;
Page : 161-163
Keywords : Antitubercular Agents. Antipsychotic Agents. Pyridoxine.;
Isoniazid (INH) is a commonly used first line antitubercular drug. INH associated psychosis is a rare psychiatric manifestation. We report two cases of pulmonary tuberculosis, where the patients developed psychosis after being given a therapeutic dose of INH. In vulnerable patients, INH may cause change in concentration of neurotransmitters by inhibition of monoamine oxidase (MAO) and deficiency of pyridoxine. This might precipitate psychosis. Our observation also supports the hypothesis that INH associated psychotic disorders might have a pathophysiological substrate in common with some schizophrenia patients, who show remarkable response to low doses of atypical antipsychotic agents and pyridoxine supplementation.
Other Latest Articles
Last modified: 2018-11-08 02:30:18